Alert archive / Washington / Frost Advisories in 2011
Frost Advisory 1, NWS Seattle, WA
NWS Seattle, WA issued this frost advisory at Apr 22, 2011, 3:22 PM PDT. It took effect at Apr 23, 2011, 12:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2011, 3:22 PM PDT (22:22 UTC)
- In effect from
- Apr 23, 2011, 12:00 AM PDT
- Expired
- Apr 23, 2011, 9:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
353 WWUS76 KSEW 222222 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 322 PM PDT FRI APR 22 2011 ...FROST IS POSSIBLE COAST AND SOUTHWEST INTERIOR TONIGHT... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S MANY LOCATIONS TONIGHT OVER THE SOUTHWEST INTERIOR AND ALONG THE COAST. AS A RESULT...FROST IS POSSIBLE...ESPECIALLY IN MORE SHELTERED LOCATIONS. WAZ504-509-512-516-517-230630- /O.NEW.KSEW.FR.Y.0001.110423T0700Z-110423T1600Z/ SOUTHWEST INTERIOR-TACOMA AREA-LOWER CHEHALIS VALLEY AREA- NORTH COAST-CENTRAL COAST- 322 PM PDT FRI APR 22 2011 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT SATURDAY FOR THE COAST AND SOUTHWEST INTERIOR... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM PDT SATURDAY. * TEMPERATURES...WIDESPREAD LOWER TO MID 30S WITH A FEW LOCATIONS POSSIBLY FALLING INTO UPPER 20S. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WWW.WEATHER.GOV/SEATTLE
2 follow-up statements
595 WWUS76 KSEW 230426 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 926 PM PDT FRI APR 22 2011 ...FROST IS POSSIBLE COAST AND SOUTHWEST INTERIOR TONIGHT... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE LOWER TO MID 30S MANY LOCATIONS TONIGHT OVER THE SOUTHWEST INTERIOR AND ALONG THE COAST. AS A RESULT...FROST IS POSSIBLE...ESPECIALLY IN MORE SHELTERED LOCATIONS. WAZ504-509-512-516-517-231200- /O.CON.KSEW.FR.Y.0001.110423T0700Z-110423T1600Z/ SOUTHWEST INTERIOR-TACOMA AREA-LOWER CHEHALIS VALLEY AREA- NORTH COAST-CENTRAL COAST- 926 PM PDT FRI APR 22 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY FOR THE COAST AND SOUTHWEST INTERIOR... A FROST ADVISORY FOR THE COAST AND SOUTHWEST INTERIOR REMAINS IN EFFECT UNTIL 9 AM PDT SATURDAY. * TEMPERATURES...WIDESPREAD LOWER TO MID 30S WITH A FEW LOCATIONS POSSIBLY FALLING INTO UPPER 20S. * IMPACTS...SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ WWW.WEATHER.GOV/SEATTLE
660 WWUS76 KSEW 230946 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 246 AM PDT SAT APR 23 2011 WAZ509-517-231100- /O.CAN.KSEW.FR.Y.0001.000000T0000Z-110423T1600Z/ TACOMA AREA-CENTRAL COAST- 246 AM PDT SAT APR 23 2011 ...FROST ADVISORY IS CANCELLED FOR THE TACOMA AREA AND CENTRAL COAST... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE FROST ADVISORY. TEMPERATURES EARLY THIS MORNING RANGED FROM MAINLY THE MID 30S TO MID 40S. WIDESPREAD TEMPERATURES IN THE LOWER TO MID 30S APPEARED UNLIKELY THIS MORNING. OCCASIONAL NORTHERLY BREEZES WERE KEEPING TEMPERATURES FROM DROPPING MUCH AT SOME LOCALES. $$ WAZ504-512-516-231600- /O.CON.KSEW.FR.Y.0001.000000T0000Z-110423T1600Z/ SOUTHWEST INTERIOR-LOWER CHEHALIS VALLEY AREA-NORTH COAST- 246 AM PDT SAT APR 23 2011 ...FROST ADVISORY REMAINS IN EFFECT FOR THE SOUTHWEST INTERIOR UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING. * TEMPERATURES...WERE MAINLY IN THE MID TO UPPER 30S EARLY THIS MORNING BUT WILL LIKELY DROP INTO MAINLY THE 30 TO 36 DEGREE RANGE BY SUNRISE. * IMPACTS...FROST SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROTECT FROST SENSITIVE NURSERY STOCK...ORNAMENTALS...OR VEGETABLES. POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED WITH NON- PLASTIC MATERIAL OR BROUGHT INDOORS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this frost advisory went out at Apr 22, 3:20 PM PDT, 2 minutes earlier.
Area forecast discussion, Apr 22, 3:20 PM PDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 320 PM PDT FRI APR 22 2011 .SYNOPSIS...HIGH PRESSURE WILL PROVIDE SUNSHINE SATURDAY WITH HIGHS WARMING INTO THE 60S MANY AREAS. A WEAK FRONT WILL BRING LIGHT RAIN TO WESTERN WASHINGTON SUNDAY...AND MARK A TRANSITION TO A RATHER WET AND COOL PATTERN THAT WILL CONTINUE NEXT WEEK. && .SHORT TERM...CLEAR SKIES AND FAIRLY LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE 30S MOST AREAS TONIGHT WITH UPPER 20S TO MID 30S LIKELY OVER THE SOUTHWEST INTERIOR AND ALONG THE COAST. WITH PLANTS IN SPRING BLOOM...WILL ISSUE A FROST ADVISORY FOR TONIGHT TO COVER THESE LATE SEASON NEAR FREEZING TEMPERATURES. AN UPPER LEVEL RIDGE WILL SHIFT OVER THE AREA ON SATURDAY FOR A DRY AND SUNNY DAY. HIGHS WILL WARM INTO THE 60S MANY AREAS...THE WARMEST DAY SO FAR THIS SPRING. THE UPPER RIDGE WILL SHIFT INLAND SUNDAY WITH AN UPPER TROUGH AND ASSOCIATED WEAK FRONTAL SYSTEM BRINGING SOME RAIN AND COOLING HIGHS ABOUT 10 DEGREES. SUNDAY NIGHT AND MONDAY WILL CONTINUE COOL AND SHOWERY AS AN UPPER TROUGH OVER THE EASTERN PACIFIC MOVES OVER THE PACIFIC NORTHWEST. SCHNEIDER .LONG TERM...THE REMAINDER OF NEXT WEEK LOOKS GENERALLY COOL AND WET AS A SERIES OF WEATHER SYSTEMS MOVE THROUGH. SHOWERS SHOULD BE TAPERING ON TUESDAY IN THE WAKE OF A TROUGH. THE GFS BRINGS ANOTHER SYSTEM ONSHORE LATER WEDNESDAY BUT THIS FEATURES DOES NOT REALLY SHOW UP IN THE ECMWF. BOTH MODELS MOVE A WET AND UNSEASONABLY COOL UPPER TROUGH OVER THE AREA THURSDAY THEN SOME DRYING ON FRIDAY AS THE UPPER LOW MOVES INLAND AND AN UPPER RIDGE BUILDS IN FROM THE WEST. SCHNEIDER && .AVIATION...SKIES CLEARING OUT ACROSS WESTERN WASHINGTON AS AN UPPER LEVEL RIDGE BUILDS INTO THE AREA. NORTHERLY SURFACE GRADIENTS WILL HELP DRY THE LOWER LAYERS OF THE AIR MASS OUT OVERNIGHT WITH JUST PATCHY FOG IN THE USUAL PLACES LIKE KOLM AND KHQM EXPECTED EARLY SATURDAY MORNING ( 12Z-15Z ). RIDGE MOVES THROUGH THE AREA ON SATURDAY KEEPING SKIES CLEAR ACROSS WESTERN WASHINGTON DURING THE DAY. INCREASING MID/HIGH CLOUDS ALONG THE COAST LATE IN THE DAY. KSEA...JUST A FEW SCATTERED CLOUDS AROUND 4000 FEET INTO THE EARLY EVENING HOURS OTHERWISE CLEAR SKIES THROUGH SATURDAY AFTERNOON. NORTH WINDS 6 TO 10 KNOTS THROUGH SATURDAY MORNING. FELTON && .MARINE...NORTHERLY SURFACE GRADIENTS OVERNIGHT INTO SATURDAY MORNING WITH SMALL CRAFT ADVISORY EASTERLIES DEVELOPING AT THE WEST ENTRANCE TO THE STRAIT OF JUAN DE FUCA. SURFACE GRADIENTS WEAKENING SATURDAY AFTERNOON INTO SATURDAY EVENING. NEXT SYSTEM MOVING INTO THE COASTAL WATERS ON SUNDAY WITH SMALL CRAFT WINDS POSSIBLE OVER THE COASTAL WATERS. THE SYSTEM WILL MOVE THROUGH THE INTERIOR SUNDAY AFTERNOON WITH A QUICK BURST OF SOUTHERLIES BEHIND THE FRONT. ANOTHER SYSTEM WILL ARRIVE ON MONDAY WITH SMALL CRAFT WINDS POSSIBLE BEHIND THE FRONT ALONG THE COAST AND THROUGH THE STRAIT OF JUAN DE FUCA. FELTON && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT ADVISORY WEST ENTRANCE TO THE STRAIT. FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 3:10 AM PDT | Small Craft Advisory | SEW | 12 hr | |
| Apr 22, 2:58 PM PDT | Small Craft Advisory | SEW | 24 hr |
Nearby
Frost Advisories in Washington, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.